Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 6
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    2013. Handbook of Finite Fields.

    2011. Algebraic Number Theory, Second Edition.

    Yang, Jin and Zheng, Weizhe 2004. On a theorem of Chowla. Journal of Number Theory, Vol. 106, Issue. 1, p. 50.

    Anuradha, N. and Katre, S.A. 1999. Number of Points on the Projective Curves aYl=bXl+cZl and aY2l=bX2l+cZ2l Defined over Finite Fields, l an Odd Prime. Journal of Number Theory, Vol. 77, Issue. 2, p. 288.

    Moisio, M.J. and Vaananen, K.O. 1999. Two recursive algorithms for computing the weight distribution of certain irreducible cyclic codes. IEEE Transactions on Information Theory, Vol. 45, Issue. 4, p. 1244.

    Mbodj, Oumar D. 1998. Quadratic Gauss Sums. Finite Fields and Their Applications, Vol. 4, Issue. 4, p. 347.


Pure Gauss sums over finite fields

  • Ronald J. Evans (a1)
  • DOI:
  • Published online: 01 February 2010

New classes of pairs e, p are presented for which the Gauss sums corresponding to characters of order e over finite fields of characteristic p are pure, i.e., have a real power. Certain pure Gauss sums are explicitly evaluated.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

2.B. C. Berndt and R. J. Evans . “Sums of Gauss, Jacobi, and Jacobsthal”, J. Number Theory, 11 (1979), 349398.

4.R. E. Giudici , J. B. Muskat and S. F. Robinson . “On the evaluation of Brewer's character sums”, Trans. Amer. Math. Soc, 171 (1972), 317347.

6.D. S. Kubert and S. Lang . “Independence of modular units on Tate curves”, Math. Annalen, 240 (1979), 191201.

7.L. Stickelberger . “Über eine Verallgemeinerung der Kreistheilung”, Math. Annalen, 37 (1890), 321367.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

  • ISSN: 0025-5793
  • EISSN: 2041-7942
  • URL: /core/journals/mathematika
Please enter your name
Please enter a valid email address
Who would you like to send this to? *